Alert archive / Michigan / Storm Warnings in 2009
Storm Warning 1, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this storm warning at Sep 27, 2009, 3:05 PM EDT. It took effect at Sep 27, 2009, 10:03 PM EDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2009, 3:05 PM EDT (19:05 UTC)
- In effect from
- Sep 27, 2009, 10:03 PM EDT
- Expired
- Sep 28, 2009, 9:59 PM EDT
- In force
- 24 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
857 WHUS73 KGRR 271905 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 305 PM EDT SUN SEP 27 2009 LMZ844>849-280315- /O.EXT.KGRR.SC.Y.0043.000000T0000Z-090928T0300Z/ /O.UPG.KGRR.GL.W.0010.090927T2000Z-090929T1200Z/ /O.NEW.KGRR.SR.W.0001.090928T0300Z-090929T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 305 PM EDT SUN SEP 27 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT TUESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING. THE GALE WARNING IS NO LONGER IN EFFECT. STORM FORCE WEST TO NORTHWEST WINDS OF 50 KNOTS ARE EXPECTED TO DEVELOP TONIGHT AND PERSIST INTO MONDAY NIGHT. VERY HIGH WAVES IN EXCESS OF 14 FEET ARE LIKELY. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MJS
5 follow-up statements
350 WHUS73 KGRR 280206 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1006 PM EDT SUN SEP 27 2009 LMZ844>849-281015- /O.UPG.KGRR.SC.Y.0043.000000T0000Z-090928T0300Z/ /O.EXT.KGRR.SR.W.0001.090928T0203Z-090929T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1006 PM EDT SUN SEP 27 2009 ...STORM WARNING NOW IN EFFECT UNTIL 8 AM EDT TUESDAY... THE STORM WARNING IS NOW IN EFFECT UNTIL 8 AM EDT TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. STORM FORCE WEST TO NORTHWEST WINDS OF 50 KNOTS ARE EXPECTED TO DEVELOP LATE TONIGHT AND PERSIST INTO MONDAY NIGHT. VERY HIGH WAVES IN EXCESS OF 14 FEET ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ 93
559 WHUS73 KGRR 280749 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 349 AM EDT MON SEP 28 2009 LMZ844>849-281600- /O.CON.KGRR.SR.W.0001.000000T0000Z-090929T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 349 AM EDT MON SEP 28 2009 ...STORM WARNING REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... STORM FORCE WEST TO NORTHWEST WINDS OF 50 KNOTS ARE EXPECTED TO DEVELOP THIS MORNING AND PERSIST INTO TONIGHT. VERY HIGH WAVES IN EXCESS OF 14 FEET ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
738 WHUS73 KGRR 281348 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 948 AM EDT MON SEP 28 2009 LMZ844>849-282200- /O.CON.KGRR.SR.W.0001.000000T0000Z-090929T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 948 AM EDT MON SEP 28 2009 ...STORM WARNING REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... A STORM WARNING REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY. STORM FORCE WEST TO NORTHWEST WINDS OF 50 KNOTS ARE EXPECTED TO DEVELOP THIS MORNING AND PERSIST INTO TONIGHT. VERY HIGH WAVES IN EXCESS OF 14 FEET ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ MJS
889 WHUS73 KGRR 281927 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 327 PM EDT MON SEP 28 2009 LMZ844>849-290330- /O.CON.KGRR.SR.W.0001.000000T0000Z-090929T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 327 PM EDT MON SEP 28 2009 ...STORM WARNING REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... A STORM WARNING REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY. STORM FORCE WEST TO NORTHWEST WINDS OF 50 KNOTS ARE EXPECTED TO TO PERSIST INTO TONIGHT. VERY HIGH WAVES IN EXCESS OF 14 FEET ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ MJS
730 WHUS73 KGRR 290159 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 959 PM EDT MON SEP 28 2009 ...HAZARDOUS CONDITIONS CONTINUE OUT ON THE LAKE... .A STRONG AREA OF LOW PRESSURE NOW CENTERED NEAR GEORGIAN BAY IS SLOWLY BEGINNING TO WEAKEN. THIS SYSTEM WILL CONTINUE TO SLOWLY WEAKEN THROUGH THE DAY ON TUESDAY WHILE MOVING FARTHER EAST. WINDS WILL SLOWLY DIMINISH THROUGH THE DAY ON TUESDAY. LMZ844>849-291000- /O.CAN.KGRR.SR.W.0001.000000T0000Z-090929T1200Z/ /O.NEW.KGRR.GL.W.0011.090929T0159Z-090930T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 959 PM EDT MON SEP 28 2009 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT TUESDAY... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT TUESDAY. THE STORM WARNING HAS BEEN CANCELLED. WINDS HAVE DIMINISHED SLIGHTLY OVER THE WATERS OF LAKE MICHIGAN... HOWEVER WINDY CONDITIONS AND HAZARDOUS WAVES CONTINUE. GALES AROUND 45 KNOTS WILL CONTINUE INTO THE OVERNIGHT HOURS TONIGHT BEFORE SLOWLY DIMINISHING LATE TONIGHT AND DURING THE DAY ON TUESDAY. WAVES OF 10 TO LOCALLY 18 FEET CAN BE EXPECTED FOR THE NEXT FEW HOURS BEFORE SLOWLY SUBSIDING THROUGH THE DAY ON TUESDAY. THE HIGHEST WAVES WILL BE FOUND SOUTH OF HOLLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ NJJ
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this storm warning went out at Sep 27, 2:00 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Sep 27, 2:00 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 200 PM EDT SUN SEP 27 2009 LATEST UPDATE...AVIATION... .SYNOPSIS...(402 AM EDT SUN SEP 27 2009) AN INTENSIFYING FALL STORM WILL IMPACT SOUTHWEST LOWER MICHIGAN FROM THIS AFTERNOON INTO MID WEEK. WE/LL SEE SOME SUNSHINE TODAY...BUT STRONG TO SEVERE STORMS ALONG AND AHEAD OF A STRONG COLD FRONT WILL MOVE QUICKLY THROUGH THE REGION THIS EVENING. WINDS WILL INCREASE DRAMATICALLY BEHIND THE FRONT AS MUCH COLDER AIR POURS IN MONDAY. WIND GUSTS TO 45 MPH ARE POSSIBLE BY MONDAY AFTERNOON. COMBINED WITH TEMPERATURES FALLING INTO THE 50S...MONDAY WILL DEFINITELY FEEL LIKE AUTUMN. && .SHORT TERM...(402 AM EDT SUN SEP 27 2009) (TODAY THROUGH TUESDAY) FORECAST CONCERNS DEAL WITH FOG THIS MORNING...THE POTENTIAL FOR SEVERE STORMS THIS EVENING...AND HIGH WINDS MONDAY. VSBYS HAVE BEEN BUMPING UP AND DOWN BETWEEN A QUARTER MILE AND 3 MILES FOR THE PAST FEW HOURS. FOG IMAGERY AND SFC OBS INDICATE THAT LAKE SHORE AREAS ARE LIFTING WITH 10SM AT MUSKEGON AND 9SM AT HOLLAND. BUFKIT SHOWS HIGHER WINDS ALOFT PROGD TO DEVELOP AS THE OVERNIGHT PROGRESSES AND A QUICK LOOK AT THE SOUTH HAVEN GLERL OB INDICATES THAT IS OCCURRING. WE THINK THAT THE FOG WILL CONTINUE TO IMPROVE FROM WEST TO EAST TOWARD SUNRISE. THE STRONG COLD FRONT BEING PUSHED SOUTHEAST BY A STRONG UPPER LOW WILL MOVE INTO THE CWA AFTER 00Z. MODELS HAVE BEEN PRETTY CONSISTENT WITH THE TIMING OF THE FRONT. INSTABILITY HAS INCREASED A BIT WITH RECENT MODEL RUNS AND NOW IS AROUND -2C ACROSS THE WRN CWA THIS EVENING. DYNAMICS ARE STRONG WITH A 50KT LLJ AND A 90KT MID LEVEL JET. SHEAR VALUES AOA 50KTS ARE PROGD INTO THE CWA AHEAD OF THE FRONT. ADDITIONALLY...MID LEVEL LAPSE RATES STEEPEN QUICKLY THIS EVENING APPROACHING 7C/KM. STORMS ARE EXPECTED TO DEVELOP IN WISCONSIN THIS AFTERNOON AHEAD OF THE FRONT AND QUICKLY SPREAD EAST. THE STORMS WILL BE VERY QUICK MOVERS AND WIND DAMAGE IS ENTIRELY POSSIBLE. RAIN SHOWERS WILL DEVELOP BEHIND THE FRONT WITH HELP FROM THE LAKE AS H8 TEMPS FALL TO 4C BY 12Z MONDAY. AS THE SFC LOW DEEPENS TO 980MB...SUSTAINED WINDS WILL INCREASE TO 25-35 MPH WITH GUSTS TO 45 MPH FROM THE WEST. GIVEN PRESSURE RISES OF 2-3MB/3HR...I/M NOT CONFIDENT ENOUGH THAT WINDS WILL MEET WARNING CRITERIA. HIGHEST PRESSURE RISES ARE ACTUALLY SOUTH OF THE CWA MONDAY AFTERNOON. THIS LOOKS MORE LIKE A WIND ADVISORY AND WE/LL LIKELY ISSUE LATER TODAY AFTER ANOTHER MODEL RUN TO FIRM THINGS UP. MONDAY INTO TUESDAY COULD BE RATHER RAW. GUSTY WINDS AND RAIN SHOWERS ALONG WITH TEMPS IN THE 50S WILL MAKE IT FEEL LIKE IT AUTUMN. HIGHEST POPS WILL BE ACROSS THE WRN CWA WHERE LAKE EFFECT INFLUENCE WILL BE HIGHEST. && .LONG TERM...(402 AM EDT SUN SEP 27 2009) (TUESDAY NIGHT THROUGH SATURDAY) MADE VERY LITTLE IN THE WAY OF CHANGES TO THE GOING EXTENDED FORECAST. PERIOD BEGINS TUESDAY NIGHT WITH THE UPPER TROUGH SLIDING AWAY TO THE EAST. THERE MAY STILL BE JUST ENOUGH INSTABILITY OFF THE LAKE TO GENERATE SOME LAKE EFFECT RAIN SHOWERS...BUT THEY SHOULD COME TO AN END OVERNIGHT. LEFT IN THE CHANCE POPS ON THE COAST FOR THIS REASON. PROGRESSIVE PATTERN WILL BRING RIDGING AND DRY WEATHER TO THE REGION FROM WEDNESDAY MORNING INTO THURSDAY NIGHT. FRIDAY AND SATURDAY ANOTHER UPPER TROUGH PUSHES TOWARD/INTO THE GREAT LAKES REGION...BUT TIMING IS NOT CERTAIN. ALSO...MODELS HANDLING PHASING OF THE TWO UPPER LOWS (THE ONE THAT EXITS TO THE EAST AND THE ONE MOVING OUR DIRECTION FOR THE PLAINS) DIFFERENT. AT THIS POINT HAVE RAIN IN THE FORECAST FRI/SAT. GFS IS SLOWER AND WEAKER WITH THE PLAINS SYSTEM AND ANY PHASING THAT OCCURS. GIVEN THE MODEL UNCERTAINTIES MADE LIMITED CHANGES. && .AVIATION...(200 PM EDT SUN SEP 27 2009) MVFR TO VFR CONDITIONS ARE ANTICIPATED AT ALL TAF SITES THIS AFTERNOON AND EARLY EVENING WITH SCT-BKN CU AND GRADUALLY INCREASING SW WIND SPEEDS INTO THE 10 TO 20 KT RANGE. THE COLD FRONT WILL SURGE THROUGH OUR AREA BETWEEN 02Z AND 07Z TONIGHT BRINGING SOME SHOWERS AND STORMS. SOME STORMS COULD BE SEVERE WITH DAMAGING WINDS IN THIS 02Z-07Z TIME FRAME. WIND SPEEDS WILL RAMP UP QUICKLY AFTER FROPA LATE TONIGHT. WE ANTICIPATE WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 TO 45 MPH AT ALL TAF SITES MONDAY. PRIMARILY MVFR CONDITIONS ARE ANTICIPATED AFTER FROPA LATE TONIGHT THROUGH 18Z MON DUE TO A BKN-OVC LOW CLOUD DECK WITH BASES LOWERING INTO THE 1.5-2.5 KFT AGL RANGE. SHOWERS ARE ALSO LIKELY AT ALL TAF SITES MONDAY. && .MARINE...(1140 AM EDT SUN SEP 27 2009) WINDS AND WAVES ON THE INCREASE ACROSS LAKE MI IN THE SOUTHWEST FLOW OUT AHEAD OF THE ADVANCING COLD FRONT. WILL MAINTAIN THE CURRENT SET OF HEADLINES. COULD UPGRADE TO A STORM WARNING THIS AFTERNOON DEPENDING ON THE INCOMING MODEL DATA. MKG BUOY HAS 1 FOOT WAVES AND THE SOUTHERN LAKE BUOY HAS 2 FOOT WAVES...BUT THEY WILL BE BUILDING THROUGH THE DAY. && .HYDROLOGY...(402 AM EDT SUN SEP 27 2009) HYDRO CONCERNS ARE MINIMAL. DESPITE STRONG/SVR STORMS EXPECTED TONIGHT...THE QUICK MOVING NATURE OF THE STORMS WILL RESULT IN MINIMAL BASIN AVERAGE RAINFALL. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY THROUGH THIS AFTERNOON FROM ST JOE TO MANISTEE. GALE WARNING IN EFFECT THIS AFTERNOON THROUGH MONDAY NIGHT FROM ST JOE TO MANISTEE. && SYNOPSIS: 93 SHORT TERM: 93 LONG TERM: DUKE AVIATION: LAURENS MARINE: MJS HYDROLOGY: 93
Hazardous weather outlook, Sep 27, 11:45 AM EDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1145 AM EDT SUN SEP 27 2009 MIZ037>040-043>046-050>052-056>059-064>067-071>074-281030- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1145 AM EDT SUN SEP 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER WISCONSIN AND ILLINOIS THIS EVENING AND SWEEP THROUGH SOUTHWEST LOWER MICHIGAN BETWEEN 800 PM AND 200 AM IN THE MORNING. THE MAIN THREAT WITH STORMS THIS EVENING AND TONIGHT WILL BE STRONG AND DAMAGING WINDS IN EXCESS OF 60 MPH AS THE LINE SHIFTS RAPIDLY OFF TO THE EAST AT 40 TO 50 MPH. IN THE WAKE OF THE COLD FRONT WINDS WILL ABRUPTLY SHIFT TO THE WEST AND INCREASE TO 20 TO 30 MPH. WIND GUSTS ESPECIALLY TOWARD LAKE MICHIGAN WILL APPROACH 50 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG WINDS WILL CONTINUE ON MONDAY OUT OF THE WEST AT 25 TO 35 MPH. WIND GUSTS ON MONDAY MAY EXCEED 50 MPH...ESPECIALLY TOWARD LAKE MICHIGAN. WITH LEAVES STILL OUT ON THE TREES...LIMBS AND BRANCHES ARE LIKELY TO COME DOWN...CAUSING POWER OUTAGES IN SOME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AS A POTENTIAL SQUALL LINE SWEEPS THROUGH THE AREA. LMZ844>849-281030- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1145 AM EDT SUN SEP 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT WINDS WILL STEADILY RISE ON LAKE MICHIGAN THIS AFTERNOON OUT OF THE SOUTHWEST INCREASING TO 35 KNOTS. WAVES OF 3 TO 6 FEET WILL POSE A HAZARD TO SMALL CRAFT. WINDS AND WAVES WILL INCREASE ONCE AGAIN TONIGHT AS GALE CONDITIONS DEVELOP. WAVES WILL PUSH TOWARD 10 FEET AFTER MIDNIGHT. A LINE OF THUNDERSTORMS WITH STRONG WINDS MAY SWEEP ACROSS THE LAKE BETWEEN 800 PM AND MIDNIGHT. THUNDERSTORMS WIND GUSTS COULD EXCEED 50 KNOTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CONDITIONS ON THE LAKE WILL WORSEN ON MONDAY AS GALE FORCE WINDS INCREASE TO AROUND 45 KNOTS. WAVES OF 12 TO 16 FEET WILL BE LIKELY. THE GALE CONDITIONS WILL CONTINUE INTO MONDAY NIGHT. WITH WAVES OF THIS HEIGHT SOME BEACH EROSION CAN BE EXPECTED AS WELL AS SOME MINOR WATER OVERFLOW INTO LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AS A POTENTIAL SQUALL LINE SWEEPS THROUGH THE AREA. DUKE MJS
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 4:12 AM EDT | Gale Warning | GRR | 11 hr | |
| Sep 27, 4:12 AM EDT | Small Craft Advisory | GRR | 18 hr | |
| Sep 27, 3:00 PM EDT | High Wind Warning | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 31 hr |
| Sep 27, 3:00 PM EDT | Wind Advisory | GRR | Barry, Calhoun, Clare, Clinton, Eaton, Gratiot and 11 more | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.